Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS Albuquerque, NM

May 29, 2015Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2015, 3:58 PM MDT for Harding County, Union County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 3:58 PM MDT (21:58 UTC)
Expired
May 29, 2015, 4:44 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 180 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:44 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS55 KABQ 292158
SVRABQ
NMC021-059-292300-
/O.NEW.KABQ.SV.W.0079.150529T2158Z-150529T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT FRI MAY 29 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL UNION COUNTY IN NORTHEASTERN NEW MEXICO...
  NORTH CENTRAL HARDING COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 500 PM MDT

* AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLADSTONE...
  OR 32 MILES EAST OF SPRINGER...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GLADSTONE AND YATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3605 10407 3622 10411 3622 10401 3639 10401
      3642 10387 3623 10362
TIME...MOT...LOC 2158Z 324DEG 15KT 3631 10402 

HAIL...1.00IN
WIND...60MPH

$$

CA
1 follow-up statement
675 
WWUS55 KABQ 292244
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT FRI MAY 29 2015

NMC021-059-292253-
/O.CAN.KABQ.SV.W.0079.000000T0000Z-150529T2300Z/
UNION-HARDING-
444 PM MDT FRI MAY 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UNION AND NORTH
CENTRAL HARDING COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS 
AND SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3605 10407 3622 10411 3622 10401 3639 10401
      3642 10387 3623 10362
TIME...MOT...LOC 2238Z 324DEG 15KT 3615 10388 

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:16 PM MDT, 42 minutes earlier.

Area forecast discussion, May 29, 3:16 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT FRI MAY 29 2015

.SYNOPSIS...
THE WARMING AND DRYING TREND CONTINUES TODAY WITH ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS FOCUSING ACROSS NORTHEAST AND EAST
CENTRAL PORTIONS OF THE AREA WHERE A FEW STORMS MAY BECOME SEVERE.
A BACKDOOR COLD FRONT WILL PUSH SOUTHWEST ACROSS THE AREA TONIGHT
INTO SATURDAY RESULTING IN GUSTY EAST CANYON/GAP WINDS IN THE RIO
GRANDE AND UPPER TULAROSA VALLEYS. SOME COOLING SATURDAY BEHIND
THE FRONT ACROSS THE EASTERN PLAINS WILL RESULT IN A DOWNTREND IN
THUNDERSTORMS THERE...BUT MOISTURE MOVING IN BEHIND THE FRONT WILL
RESULT IN A ROUND OF LATE DAY THUNDERSTORMS OVER THE CENTRAL AND
WESTERN MOUNTAINS. THE WARMING TREND RESUMES SUNDAY WITH ANOTHER
ROUND OF AFTERNOON AND EVENING THUNDERSTORMS FORECAST. TEMPERATURES
WILL GENERALLY BE ABOVE NORMAL NEXT WEEK AS A RIDGE OF HIGH
PRESSURE SHIFTS OVERHEAD AND DRY AIR MOVES IN BEHIND IT LEADING TO
A SEVERAL DAYS WITH LITTLE TO NO CHANCE FOR THUNDERSTORMS.

&&

.DISCUSSION...
ROUND OF CONVECTION ONGOING ACROSS THE NORTHEAST HIGHLANDS INTO
THE NORTHEAST AND EAST CENTRAL PLAINS. HOWEVER...SURFACE BASED
INSTABILITY IS NOT AS IMPRESSIVE AS YESTERDAY WITH DEWPOINT
TEMPERATURES 5-10 DEGREES LOWER...BUT WITH MUCH IMPROVED
DIRECTIONAL SHEAR SEVERE STORMS ARE IMMINENT. A SEVERE
THUNDERSTORM WATCH WAS JUST ISSUED FOR MUCH OF THE EAST. THE
BACKDOOR FRONT WILL CONTINUE TO PROVIDE A FOCUS FOR INITIATION
THROUGH THE AFTERNOON AND EARLY EVENING HOURS ACROSS THE NORTHEAST
AND EAST CENTRAL PLAINS. THE 18Z NAM IS SHOWING A WEAK SHORTWAVE
TROUGH MOVING SOUTHEAST ACROSS SOUTHERN COLORADO AND NE NEW MEXICO
OVERNIGHT WITH RENEWED CHANCES FOR STORMS ACROSS THE EASTERN
PLAINS/HIGHLANDS.

THE BACKDOOR FRONT IS STILL FORECAST TO PUSH THROUGH THE CENTRAL
MOUNTAIN CHAIN TONIGHT...RESULTING IN GUSTY EAST CANYON/GAP WINDS
IN THE RIO GRANDE AND UPPER TULAROSA VALLEYS. WINDS ARE CURRENTLY
FORECAST JUST BELOW ADVISORY CRITERIA. WESTWARD LOW LAYER MOISTURE
TRANSPORT IN THE FRONTAL LAYER THROUGH SATURDAY WILL RESULT IN A
LATE-DEVELOPING ROUND OF STORMS ALONG THE CENTRAL AND WESTERN
HIGHER TERRAIN WITH MOVEMENT OFF TO THE SOUTH OR SOUTHEAST INTO
THE EVENING HOURS.

A RIDGE OF HIGH PRESSURE WILL SHIFT OVER THE AREA SUNDAY INTO
MONDAY WITH 500MB HEIGHTS REACHING UP TO 588-589DAM...WHICH WILL
BE MORE THAN SUFFICIENT TO BRING-ON A RENEWED WARMING TREND.
SLOW-MOVING DAYTIME HEATING TRIGGERED STORMS ARE FORECAST SUNDAY
AND MONDAY...FOLLOWING NORMAL DIURNAL TRENDS. HIGHS WILL ACTUALLY
BE ABOVE NORMAL MOST AREAS MONDAY THROUGH AT LEAST WEDNESDAY AS
THE RIDGE AXIS SHIFT EAST AND DRY WESTERLIES PUNCH IN...WITH A
BROAD LOW AMPLITUDE TROUGHING PATTERN OVER THE WESTERN CONUS. NEXT
WEEK WILL CERTAINLY FEEL MORE SEASONAL THAN WHAT WE SAW FOR MUCH
OF MAY.

11

&&

.FIRE WEATHER...
DRIER CONDITIONS WITH ISOLATED HIGHER BASED SHOWERS/STORMS WILL
IMPACT WESTERN/CENTRAL AREAS REST OF TODAY INTO THIS EVENING.
GUSTY OUTFLOW WINDS WOULD BE THE MAIN THREAT FROM THIS ACTIVITY.
DRYLINE STORMS OF THE WETTER VARIETY WOULD BE FOUND ACROSS THE
EASTERN PLAINS. THIS ACTIVITY SHOULD GO WELL INTO THE OVERNIGHT
HOURS AND ACTUALLY ENHANCE IN SPATIAL COVERAGE DUE TO A BACK DOOR
COLD FRONTAL PLUNGE. HIGHER DEWPOINTS AND HUMIDITY WILL GET PUSHED
WESTWARD OVERNIGHT DUE TO THE FRONTAL PUSH AND MAKE IT TO THE
CONTINENTAL DIVIDE...PERHAPS A BIT FURTHER.

THE HIGHER MOISTURE WILL SET THE STAGE FOR SOME WETTING RAIN
POSSIBILITIES BETWEEN THE DIVIDE AND CENTRAL MTNS AND ADJACENT HIGH
PLAINS ON SATURDAY. HUMIDITY VALUES WILL BE HIGHER ACROSS
WESTERN/CENTRAL AREAS COMPARED TO TODAYS RESULTS. TEMPS WILL ALSO
COOL AND BE NEAR TO ABOVE NORMAL ALONG AND WEST OF THE DIVIDE AND
BELOW NORMAL TO THE EAST OF THE DIVIDE. THE SURFACE WIND FLOW IS NOT
EXPECTED TO BE TOO STRONG EXCEPT FOR NEAR THE CENTRAL MTN GAPS
DURING THE MORNING HOURS.

THE SUBTROPICAL RIDGE IS STILL DEPICTED TO BUILD OVER THE AREA
SUNDAY THROUGH EARLY NEXT WEEK. MOISTURE TRAPPED WITHIN THE RIDGE
WILL GRADUALLY MIX OUT IN THE FORM OF ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS. THIS ACTIVITY WILL TREND DRIER AS THE DAYS
PROGRESS AND LOOK FOR SMALL FOOTPRINTS OF MARGINALLY WETTING RAIN BY
MONDAY. GUSTY OUTFLOW WINDS WOULD REMAIN A CONCERN. THE ACTIVITY
SHOULD BE MUCH LESS BY TUESDAY. BOTH THE ECMWF/GFS SUPPORT THIS
TREND. ECMWF IS A BIT MORE BULLISH FOR DRYLINE STORMS ACROSS THE
EAST ON TUESDAY HOWEVER.

THE SURFACE WIND GRADIENT SHOULD PICK UP DURING THE EARLIER HALF OF
NEXT WEEK AS THE RIDGE GRADUALLY BREAKS DOWN AND ALLOWS THE WINDS
ALOFT TO STRENGTHEN. ABUNDANT MIXING HEIGHTS SHOULD LEAD TO DEEP
MIXING AND PROVIDE GUSTIER WIND FLOWS...ESPECIALLY TUES/WED. WENT A
LITTLE ABOVE MODEL GUIDANCE FOR THIS PERIOD. DRY SLOTTING WILL ALSO
LOWER SURFACE HUMIDITY VALUES AND PROVIDE SEVERAL HOURS OF SINGLE
DIGITS ACROSS WESTERN/CENTRAL AREAS. LOCALIZED STRONG WIND/LOW
HUMIDITY AND HIGHER HAINES VALUES WILL START TO SHOW UP DURING THIS
PERIOD ALTHOUGH FUEL CONDITIONS ARENT TOO BAD...ESPECIALLY WITH AN
INFLUX OF GREENUP. CONFIDENCE IS MODERATE TO HIGH BASED ON THE
RECENT TRENDS IN THE MODELS BUT THIS WOULD BE A PATTERN CHANGE OF
SORTS.

ANOTHER PACIFIC TROUGH MAY SHARPEN UP TO THE WEST DURING LATE NEXT
WEEK AND COULD PROVIDE ANOTHER ROUND OF SHOWERS/STORMS ACROSS THE
FORECAST AREA. ECMWF MODELS APPEARS TO BE MORE BULLISH FOR THAT
TREND VERSUS THE GFS BUT WILL MONITOR. STORMS COULD INITIALLY START
OUT ON THE DRIER SIDE ACROSS WESTERN/CENTRAL AREAS.

50

&&

.AVIATION...
18Z TAF CYCLE
MAIN AVIATION THREAT IN THE NEAR TERM WILL BE DEVELOPING SH/TS
BETWEEN GUP AND ABQ/AEG BY MID AFTERNOON AND LASTING INTO THE
EARLY/MID EVENING. THIS ACTIVITY WILL BE HIT AND MISS AND PROVIDE
GUSTY OUTFLOW WINDS. USING VCSH TO CAPTURE THIS ACTIVITY AND MAY
NEED TO UPDATE WITH TEMPO SH TO INDICATE THE GUSTY WINDS. SIMILAR
SCENARIO FOR SAF. STRONGER STORMS WILL GET GOING ACROSS THE NE
THIS AFTERNOON AND CIGS WILL BE A BIT LOWER WITH LTGN/OUTFLOW WIND
BEING THE MAIN IMPACT. AS THE BACK DOOR COLD FRONT STRENGTHENS
LATER TODAY...LOWER CIGS AND VIS RESTRICTIONS POSSIBLE DUE TO
RAINFALL AND THE STRONGER NATURE TO THE STORMS. LVS/TCC AND
EVENTUALLY ROW WILL SEE THESE POSSIBILITIES. RESIDUAL LOWER CIGS
AND PERHAPS EVEN IFR/LIFR CONDITIONS POSSIBLE AT LVS LATE TONIGHT.
TCC/ROW COULD SEE MVFR CIGS FOLLOWING THE PRECIPITATION BUT NOT AS
LIKELY. AWW WIND FROM THE EAST SHOULD IMPACT ABQ SHORTLY AFTER 6Z.
THINK THE FRONTAL PUSH WILL ADVANCE A LITTLE QUICKER THAN MODELS
THINK DUE TO TS/SH COLD POOL IMPACT.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  84  52  87 /   0   5   5   5
DULCE...........................  37  78  39  80 /  10   5  10  10
CUBA............................  44  77  45  81 /   5  10  10  30
GALLUP..........................  41  81  44  85 /   0   5  10  10
EL MORRO........................  42  78  45  83 /   0  10  20  10
GRANTS..........................  44  78  45  82 /   5  10  20  20
QUEMADO.........................  46  78  47  81 /   0   5  10  10
GLENWOOD........................  52  86  53  86 /   0   5  10  20
CHAMA...........................  36  73  38  75 /  20  10  20  40
LOS ALAMOS......................  48  74  48  79 /  10  50  20  50
PECOS...........................  47  71  46  78 /  40  50  20  40
CERRO/QUESTA....................  38  72  40  78 /  30  20  30  30
RED RIVER.......................  35  65  37  70 /  60  20  40  50
ANGEL FIRE......................  36  67  38  74 /  50  40  20  50
TAOS............................  39  74  41  78 /  10  10  20  20
MORA............................  42  68  43  76 /  50  40  20  40
ESPANOLA........................  47  76  48  82 /  10  10  20  10
SANTA FE........................  48  73  48  79 /  20  30  20  20
SANTA FE AIRPORT................  49  75  49  82 /  10  10  20  10
ALBUQUERQUE FOOTHILLS...........  56  78  56  83 /  20  20  20  10
ALBUQUERQUE HEIGHTS.............  59  79  58  84 /  10  10  20  10
ALBUQUERQUE VALLEY..............  54  80  54  86 /  10  10  20  10
ALBUQUERQUE WEST MESA...........  55  79  55  85 /  10  10  20  10
LOS LUNAS.......................  55  81  55  87 /  10  10  20  10
RIO RANCHO......................  54  78  54  84 /  10  10  20  10
SOCORRO.........................  56  84  56  87 /   5  10  20  10
SANDIA PARK/CEDAR CREST.........  50  73  51  81 /  20  20  20  10
TIJERAS.........................  49  74  51  84 /  20  20  20  10
MORIARTY/ESTANCIA...............  46  72  47  80 /  20  30  20  10
CLINES CORNERS..................  45  69  48  79 /  50  20  20  20
GRAN QUIVIRA....................  50  74  49  80 /  20  30  30  30
CARRIZOZO.......................  52  76  52  81 /  10  10  20  10
RUIDOSO.........................  48  68  47  75 /  40  50  40  40
CAPULIN.........................  45  68  48  79 /  70  30  20  30
RATON...........................  46  71  46  81 /  70  30  20  20
SPRINGER........................  47  70  47  81 /  60  20  20  20
LAS VEGAS.......................  43  66  46  78 /  50  20  20  20
CLAYTON.........................  49  70  52  81 /  60  20  10  10
ROY.............................  47  69  50  81 /  40  20  10  10
CONCHAS.........................  53  73  55  85 /  50  20  10  10
SANTA ROSA......................  53  72  54  85 /  40  20  10  10
TUCUMCARI.......................  54  74  56  85 /  60  20  10   5
CLOVIS..........................  54  71  54  80 /  60  30  10   5
PORTALES........................  55  72  55  81 /  60  30  10   5
FORT SUMNER.....................  55  73  56  83 /  50  30  10  10
ROSWELL.........................  59  77  59  84 /  50  30  10   5
PICACHO.........................  54  72  54  80 /  50  30  20  20
ELK.............................  50  72  52  77 /  40  50  40  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, May 29, 5:15 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 AM MDT FRI MAY 29 2015

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
515 AM MDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SAG INTO EASTERN NEW MEXICO WHERE THE DRYLINE
AND A VERY UNSTABLE ATMOSPHERE WILL RESIDE. EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON
AND INTO TONIGHT ACROSS EASTERN NEW MEXICO WITH MANY STORMS
TURNING STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SHIFT WESTWARD INTO
THE WEEKEND THROUGH MONDAY. SOME STORMS MAY TURN STRONG AND
PERHAPS SEVERE BETWEEN THE CONTINENTAL DIVIDE OF WESTERN NEW
MEXICO AND THE HIGH PLAINS JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN SATURDAY THROUGH MONDAY. HAIL...GUSTY DOWNBURST WINDS...AND
HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WIND GUSTS
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

52

In the hours before

Local storm report, May 29, 11:07 AM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1107 AM MDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             11 NNW SEDAN            36.28N 103.22W
05/28/2015  E1.75 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502240

JF
Special weather statement, May 29, 1:32 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT FRI MAY 29 2015

NMZ528-292015-
FAR NORTHEAST HIGHLANDS-
132 PM MDT FRI MAY 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORA COUNTY...

AT 132 PM MDT...A STRONG THUNDERSTORM WAS NEAR WAGON MOUND...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WAGON MOUND.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 378 AND 396.

LAT...LON 3612 10443 3578 10460 3578 10470 3593 10488
      3594 10487 3595 10485 3600 10483 3603 10485
      3603 10489 3604 10491 3607 10488 3607 10489
      3614 10484
TIME...MOT...LOC 1932Z 292DEG 19KT 3603 10480

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:02 PM MDTSevere Thunderstorm WarningABQUnion28 min
May 28, 6:14 PM MDTAreal Flood AdvisoryABQUnion91 min
May 28, 6:19 PM MDTAreal Flood AdvisoryABQRoosevelt116 min
May 28, 6:45 PM MDTSevere Thunderstorm WarningABQRoosevelt15 min
May 28, 6:49 PM MDTSpecial Weather StatementABQRoosevelt26 min
May 28, 7:32 PM MDTSevere Thunderstorm WarningABQUnion43 min
May 28, 7:42 PM MDTSpecial Weather StatementABQRoosevelt33 min
May 29, 1:32 PM MDTSpecial Weather StatementABQMora43 min
May 29, 2:22 PM MDTSevere Thunderstorm WarningABQColfax, Union38 min
May 29, 2:34 PM MDTSevere Thunderstorm WarningABQSan Miguel56 min
May 29, 2:58 PM MDTSevere Thunderstorm WarningABQColfax, Union62 min
May 29, 3:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel46 min
May 29, 3:30 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
May 29, 4:13 PM MDTSpecial Weather StatementABQ47 min
May 29, 4:33 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt57 min
May 29, 4:35 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel55 min
May 29, 4:47 PM MDTSevere Thunderstorm WarningABQDe Baca21 min
May 29, 5:26 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Roosevelt49 min
May 29, 5:40 PM MDTSevere Thunderstorm WarningABQRoosevelt65 min
May 29, 5:47 PM MDTSevere Thunderstorm WarningABQCurry, Quay43 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.